Numerical approximation of first kind Volterra convolution integral equations with discontinuous kernels

Penny J. Davies, Dugald B. Duncan

Research output: Contribution to journalArticle

1 Citation (Scopus)
104 Downloads (Pure)

Abstract

The cubic "convolution spline" method for first kind Volterra convolution integral equations was introduced in P.J. Davies and D.B. Duncan, Convolution spline approximations of Volterra integral equations, Journal of Integral Equations and Applications 26 (2014), 369-410. Here, we analyze its stability and convergence for a broad class of piecewise smooth kernel functions and show it is stable and fourth order accurate even when the kernel function is discontinuous. Key tools include a new discrete Gronwall inequality which provides a stability bound when there are jumps in the kernel function and a new error bound obtained from a particular B-spline quasi-interpolant.

Original languageEnglish
Pages (from-to)41-73
Number of pages33
JournalJournal of Integral Equations and Applications
Volume29
Issue number1
Early online date19 Oct 2016
DOIs
Publication statusPublished - 27 Mar 2017

Keywords

  • Discontinuous kernel
  • Time delay
  • Volterra integral equations

ASJC Scopus subject areas

  • Numerical Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Numerical approximation of first kind Volterra convolution integral equations with discontinuous kernels'. Together they form a unique fingerprint.

  • Cite this